Alert archive / Iowa / Wind Chill Advisories in 2020
Wind Chill Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 15, 2020, 3:25 PM CST for 5 counties in Wisconsin; 6 counties in Iowa; 6 counties in Minnesota. It took effect at Jan 15, 2020, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 3:25 PM CST (21:25 UTC)
- In effect from
- Jan 15, 2020, 9:00 PM CST
- Expired
- Jan 16, 2020, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS43 KARX 152125 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 325 PM CST Wed Jan 15 2020 ...Bitter Cold Wind Chills This Evening Into Thursday Morning... ...Winter Storm Likely Friday through Saturday... .Very cold temperatures combined with brisk northwest winds will produce bitter cold wind chills of -20 to -30 this evening into Thursday morning. .Widespread accumulating snow and a wintry mix at times of snow and freezing rain will be possible Friday through Saturday. Snow accumulations of 4 to 10 inches will be possible. Ice accumulations of up to one tenth of an inch are possible, mainly south of Interstate 90. In addition, strong northwest winds Saturday afternoon and evening may lead to blowing and drifting snow. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 160530- /O.NEW.KARX.WC.Y.0001.200116T0300Z-200116T1500Z/ /O.NEW.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge- Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau- Jackson- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 325 PM CST Wed Jan 15 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Very cold wind chills of 20 to 30 below zero tonight into Thursday morning. Heavy mixed precipitation possible Friday into Saturday. Total snow accumulations of 4 to 6 inches and ice accumulations of around one tenth of an inch possible across northeast Iowa. Total snow accumulations of 6 to 10 inches and a glaze of ice are possible across southeast Minnesota into north central Wisconsin. Winds could gust as high as 40 mph on Saturday. * WHERE...Portions of central, north central and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Thursday. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-160530- /O.NEW.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 325 PM CST Wed Jan 15 2020 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 8 inches and ice accumulations up to one tenth of an inch possible, with the highest ice amounts over southwest Wisconsin and northeast Iowa. Winds could gust as high as 35 mph on Saturday. * WHERE...Portions of central, southwest and west central Wisconsin, northeast Iowa and southeast Minnesota. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ DAS/Lee
3 follow-up statements
803 WWUS43 KARX 160319 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 919 PM CST Wed Jan 15 2020 ...Bitter Cold Wind Chills Into Thursday Morning... ...Winter Storm Likely Friday through Saturday... .Wind chills this evening were already in the 20 to 25 below zero range across portions of southeast Minnesota. These will continue to drop with values of 20 to 30 below expected overnight into Thursday morning. Widespread accumulating snow and a wintry mix of snow and freezing rain is expected to occur Friday into Saturday. Snow accumulations of 4 to 10 inches will be possible. Ice accumulations of up to one tenth of an inch are possible, mainly south of Interstate 90. In addition, strong northwest winds Saturday afternoon and evening may lead to blowing and drifting snow. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 161130- /O.CON.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/ /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge- Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau- Jackson- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 919 PM CST Wed Jan 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Very cold wind chills of 20 to 30 below zero into Thursday morning. Heavy mixed precipitation possible Friday into Saturday. Total snow accumulations of 4 to 6 inches and ice accumulations of around one tenth of an inch are possible across northeast Iowa. Total snow accumulations of 6 to 10 inches and a glaze of ice are possible across southeast Minnesota into north- central Wisconsin. Winds could gust as high as 40 mph Saturday. * WHERE...Portions of central, north central and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...For the Wind Chill Advisory, through 9 AM CST Thursday. For the Winter Storm Watch, from Friday morning through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-161130- /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 919 PM CST Wed Jan 15 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 8 inches and ice accumulations up to one tenth of an inch area possible, with the highest ice amounts over southwest Wisconsin and northeast Iowa. Winds could gust as high as 35 mph Saturday. * WHERE...Portions of central, southwest and west central Wisconsin, northeast Iowa and southeast Minnesota. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ 04
872 WWUS43 KARX 160852 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 252 AM CST Thu Jan 16 2020 ...Bitter Cold Wind Chills This Morning... ...Winter Storm Likely Friday through Saturday... .Wind chills early this morning are in the 20 to 35 below zero range across portions of southeast Minnesota, northeast Iowa, and in west central and north central Wisconsin. These wind chills will remain this low through mid-morning today. Widespread accumulating snow and a wintry mix of snow and freezing rain is expected to occur Friday into Saturday. In many areas, this precipitation will not move in until Friday afternoon. Snow accumulations of 4 to 10 inches will be possible. Ice accumulations of up to one tenth of an inch are possible, mainly south of Interstate 90. In addition, strong northwest winds Saturday afternoon and evening may lead to blowing and drifting snow. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 161700- /O.CON.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/ /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge- Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau- Jackson- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 252 AM CST Thu Jan 16 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For this morning, a Wind Chill Advisory remains in effect for wind chills as low as 35 below zero this morning. From Friday through Saturday, a Winter Storm Watch remains in effect for the potential of total snow accumulations of 4 to 10 inches and ice accumulations up to a tenth of an inch. In many areas, this precipitation will not move in until Friday afternoon. Winds could gust as high as 40 mph on Saturday which will result in some blowing and drifting snow. * WHERE...Portions of central, north central and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...For the Wind Chill Advisory, until 9 AM CST this morning. For the Winter Storm Watch, from Friday through Saturday afternoon. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. Travel could be very difficult from Friday afternoon into Saturday. Patchy to areas of blowing snow could significantly reduce visibility on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-161700- /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 252 AM CST Thu Jan 16 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...A Winter Storm Watch remains in effect for the potential of total snow accumulations of 4 to 6 inches and ice accumulations up to a tenth of an inch. In many areas, this precipitation will not move in until Friday afternoon. Winds could gust as high as 35 mph on Saturday which will result in some blowing and drifting snow. * WHERE...Portions of central, southwest and west central Wisconsin, northeast Iowa and southeast Minnesota. * WHEN...From Friday through Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Boyne
198 WWUS43 KARX 161504 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 904 AM CST Thu Jan 16 2020 ...Winter Storm Likely Friday through Saturday... .Widespread accumulating snow and a wintry mix of snow and freezing rain is expected to occur Friday into Saturday. In many areas, this precipitation will not move in until Friday afternoon. Snow accumulations of 4 to 10 inches will be possible. Ice accumulations of up to one tenth of an inch are possible south of Interstate 90. In addition, strong northwest winds on Saturday may lead to blowing and drifting snow. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 162315- /O.EXP.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/ /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge- Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau- Jackson- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 904 AM CST Thu Jan 16 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 9 inches and ice accumulations of around one tenth of an inch possible. Winds could gust as high as 40 mph. * WHERE...Portions of central, north central and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility on Saturday. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-162315- /O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 904 AM CST Thu Jan 16 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 6 inches and ice accumulations of up to one tenth of an inch possible. Winds could gust as high as 35 mph. * WHERE...Portions of central, southwest and west central Wisconsin, northeast Iowa and southeast Minnesota. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility on Saturday. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 11:54 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 15, 11:54 AM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1154 AM CST Wed Jan 15 2020
.SHORT TERM...(Today and tonight)
Issued at 348 AM CST Wed Jan 15 2020
At 3 AM, low clouds were advancing into northeast Iowa. As these
low clouds move into the area, freezing drizzle will spread into
the area. The HREF and SREF show that this will occur between 4
and 7 AM in northeast Iowa and southeast Minnesota and between 6
and 9 AM along Interstate 90. With Adams County seeing as much
icing as Juneau County, expanded the the Winter Weather Advisory
to include them. There is some concern that this advisory may be
have to be extended into the afternoon for central Wisconsin.
North of this area, snow totals were lowered a bit (1/2 to 2
inches) today. This was due to less of the moisture column being
located in the dendritic growth zone which in turn result in lower
snow to liquid ratios.
For tonight, low temperatures will be in the single digits above
and below zero. The combination of these temperatures and
southeast winds of 5 to 15 mph will produce wind chills of 10 to
30 below. The coldest winds chills be found in northeast Iowa and
southeast Minnesota between 3 AM and 9 AM. A Wind Chill Advisory
may be needed.
.LONG TERM...(Thursday through Tuesday)
Issued at 348 AM CST Wed Jan 15 2020
From Friday into Saturday, it continues to look like a winter
storm will impact the region. Snow will spread into areas west of
the Mississippi River on Friday morning and across the entire area
from Friday afternoon into Friday night. This will be when the
snow rates will be the highest (potentially up to 1 inch per
hour). The 15.00z GEFS plumes continue to show QPF amounts ranging
from a half to 1 inch with a mean of 6 to 7 tenths of an inch. The
NBM snow to liquid ratios seemed a bit too high considering the
temperature profile, so the consensus was to head more toward WPC
which had snow to liquid ratios of 8-12 to 1. To further
complicate things, both the NAM and GFS suggest that there will be
a loss of ice in the clouds south of I-90 on Friday night. This
would allow the snow to mix with or change over to freezing rain
which could result in icing (from just a glaze to up to a tenth
of an inch). The IceProb grids were adjusted to account for this
possibility. If the NBM is correct, there is a potential that the
this mixed precipitation could be even further north. However,
there was not much support for this in the SREF grids. With all
this taken in account, it looks like snow totals could range from
4 to 9 inches. The highest totals look to be north of I-90.
On Saturday, the low pressure will move northeast into Lake Huron.
A tightening surface pressure gradient between this departing low
and an approaching 1043 mb high over the Canadian prairies will
result in sustained northwest winds of 15 to 30 mph and wind gusts
of 30 to 40 mph. This will result in blowing and drifting snow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1154 AM CST Wed Jan 15 2020
A cold front accompanied by a band of snow is pushing eastward
through the area, having already made it through RST and just now
approaching LSE. Ceilings accompanying this snow will rapidly drop
to lower end MVFR, remaining MVFR into this evening. Skies will
eventually clear from west to east this evening into the overnight
with VFR conditions the remainder of the TAF period. Winds are
shifting to the NW behind the front and will become a tad gusty
(up to 20-25 knots possible) late this afternoon and evening
before diminishing overnight.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until noon CST today for WIZ041>044-
053>055-061.
MN...Winter Weather Advisory until noon CST today for MNZ094>096.
IA...Winter Weather Advisory until noon CST today for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...KurzHazardous weather outlook, Jan 15, 1:05 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service La Crosse WI 105 PM CST Wed Jan 15 2020 MNZ079-086>088-WIZ017-029-032>034-161200- Wabasha-Dodge-Olmsted-Winona-Taylor-Clark-Buffalo-Trempealeau- Jackson- 105 PM CST Wed Jan 15 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota and north central and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A few passing areas of snow will continue to bring light accumulations this afternoon. Wind chills will range from 15 to 30 below after midnight tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday It continues to like a winter storm could bring heavy snow to the area from Friday into Saturday. Impacts to travel look likely. Keep up to date with the latest forecasts. .SPOTTER INFORMATION STATEMENT... Snowfall reports would be appreciated today. .EMERGENCY MANAGEMENT COORDINATION... A webinar has been scheduled for 2 PM Thursday to brief on details for the Friday and Friday night winter storm. IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061- 161200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams- Vernon-Crawford-Richland-Grant- 105 PM CST Wed Jan 15 2020 This Hazardous Weather Outlook is for portions of north central and northeast Iowa...southeast Minnesota...and from southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Any freezing drizzle or patchy light snow will gradually end this afternoon. There could be some minor accumulations. Wind chills will range from 10 to 25 below after midnight tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday It continues to like a winter storm could bring heavy snow or wintry mix to the area from Friday into Saturday. Impacts to travel look likely. Keep up to date with the latest forecasts. .SPOTTER INFORMATION STATEMENT... Snowfall and icing reports would be appreciated today. .EMERGENCY MANAGEMENT COORDINATION... A webinar has been scheduled for 2 PM Thursday to brief on details for the Friday and Friday night winter storm. Boyne/Shea nofwd
In the hours before
Special weather statement, Jan 15, 11:58 AM CST, 3 hours 27 minutes before
Special Weather Statement National Weather Service La Crosse WI 1158 AM CST Wed Jan 15 2020 IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ032-033-041-053-054- 152000- Howard-Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-La Crosse- Vernon-Crawford- Including the cities of Cresco, Decorah, Waukon, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, and Prairie Du Chien 1158 AM CST Wed Jan 15 2020 ...Patchy Freezing Drizzle, Slippery Travel Continues... Patchy freezing drizzle and light snow has resulted in some slippery travel around the area. Conditions should gradually improve this afternoon, but use caution if traveling and be aware that wet surfaces may be icy. Bridges and overpasses could develop a thin coating of ice if untreated. Reduce your speed and exercise caution. Shea
Local storm report, Jan 15, 12:50 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 PM CST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW ROCHESTER INTERNATIONAL 43.93N 92.47W
01/15/2020 M0.5 INCH OLMSTED MN CO-OP OBSERVER
SNOW TOTAL 6 AM - 12 PM.
&&Local storm report, Jan 15, 2:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FREEZING RAIN SINSINAWA 42.52N 90.53W
01/15/2020 M0.00 INCH GRANT WI TRAINED SPOTTER
1/8TH INCH OF GLAZING AT MOUND COMPLEX
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:25 PM CST | Winter Storm Watch | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 21 hr |
Nearby
Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Wind Chill Advisories in Wisconsin, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.